Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 32, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 5, 2017, 10:58 AM CDT for Craighead County, Greene County, Lawrence County, Arkansas; Dunklin County, Missouri. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2017, 10:58 AM CDT (15:58 UTC)
- Expired
- Jun 5, 2017, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 11:20 AM CDT | FLASH FLOOD | 1 Ese Paragould, AR | ROADS FLOODED NEAR ALLEN ENGINEERING IN PARAGOULD. |
| Jun 5, 12:07 PM CDT | FLASH FLOOD | 4 Nnw Brookland, AR | HIGHWAY 351 FLOODED BETWEEN COUNTY ROAD 785 AND COUNTY ROAD 780. |
| Jun 5, 12:10 PM CDT | FLASH FLOOD | Paragould, AR | SEVERAL ROADS CLOSED ON SOUTHEAST SIDE OF CITY DUE TO RISING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633
WGUS54 KMEG 051558
FFWMEG
ARC031-055-075-MOC069-051900-
/O.NEW.KMEG.FF.W.0032.170605T1558Z-170605T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1058 AM CDT MON JUN 5 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Greene County in eastern Arkansas...
Northeastern Craighead County in eastern Arkansas...
Southeastern Lawrence County in eastern Arkansas...
Southern Dunklin County in southeastern Missouri...
* Until 200 PM CDT
* At 1057 AM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past hour. Showers and thunderstorms will produce
an additional 2 to 4 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Paragould, Bono, Senath, Brookland, Monette, Crowleys Ridge State
Park, Lake Frierson State Park, Oak Grove Heights, Cardwell,
Hornersville, Arbyrd, Walcott, Fontaine, Sedgwick, Delfore,
Whiskerville, Macey, Schug, Bard and Dorothy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3613 9082 3618 9004 3600 9015 3600 9029
3590 9029 3589 9106
$$2 follow-up statements
793
WGUS74 KMEG 051639
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1139 AM CDT MON JUN 5 2017
ARC031-055-075-MOC069-051900-
/O.CON.KMEG.FF.W.0032.000000T0000Z-170605T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene AR-Craighead AR-Lawrence AR-Dunklin MO-
1139 AM CDT MON JUN 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
GREENE...NORTHEASTERN CRAIGHEAD...SOUTHEASTERN LAWRENCE AND SOUTHERN
DUNKLIN COUNTIES...
At 1136 AM CDT, broadcast media in Paragould recorded 2.6 inches of
rainfall over the past hour. Showers and thunderstorms will produce
an additional 1 to 3 inches of rain over the next 2 hours.
Some locations that will experience flooding include...
Paragould, Bono, Senath, Brookland, Monette, Crowleys Ridge State
Park, Lake Frierson State Park, Oak Grove Heights, Cardwell,
Hornersville, Arbyrd, Walcott, Fontaine, Sedgwick, Delfore,
Whiskerville, Macey, Schug, Bard and Dorothy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3613 9082 3618 9004 3600 9015 3600 9029
3590 9029 3589 9106
$$786
WGUS74 KMEG 051856
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
156 PM CDT MON JUN 5 2017
ARC031-055-075-MOC069-051904-
/O.EXP.KMEG.FF.W.0032.000000T0000Z-170605T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene AR-Craighead AR-Lawrence AR-Dunklin MO-
156 PM CDT MON JUN 5 2017
...THE FLASH FLOOD WARNING FOR GREENE...NORTHEASTERN CRAIGHEAD...
SOUTHEASTERN LAWRENCE AND SOUTHERN DUNKLIN COUNTIES WILL EXPIRE AT
200 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3613 9082 3618 9004 3600 9015 3600 9029
3590 9029 3589 9106
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 10:13 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 5, 10:13 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1013 AM CDT Mon Jun 5 2017 .UPDATE... No forecast updates are planned at this time. && .DISCUSSION... A slow moving cold front has sagged into northern portions of the Mid South and has been the focus for nearly stationary showers and thunderstorms. These storms have formed in the area of frontal convergence and within a very moist, tropical airmass. This has supported very heavy rainfall in these areas with localized flooding. The boundary should continue to move southward through the day which should limit the overall flash flood threat to the short- term period. For this reason, plan to hold off on any flash flood watch at this time. Flash flood potential will be monitored closely through the day. Numerous showers and thunderstorms are expected across areas along and south of the front through the day. As for temperatures, they will be modulated by convective patterns which are difficult to discern in advance. The current forecast handles this well and no updates are planned at this time. JLH && .PREV DISCUSSION... /issued 426 AM CDT Mon Jun 5 2017/ The last rainy day for a while across the Midsouth, followed by a transition to dry weather Tuesday that will last into the weekend. Early morning GOES water vapor imagery showed an upper low over east TX, with a downstream plume of tropical moisture over the lower MS River valley, the Ohio River valley and southern Appalachia. The upper low center will drop into the northwestern Gulf of Mexico by early evening, with a trof axis extending northeast into central MS and and TN River valley. This trof axis will roughly correlate with the northward extent of mentionable rain chances. Severe thunderstorm chances today will remain marginal at best, given limited instability. Gusty winds and locally heavy rainfall will be possible where updrafts can build high enough for thunder. Tuesday may see lingering showers and perhaps a thunderstorm over north MS into the early afternoon. More robust deep convection will be far removed from the Midsouth- over the central and eastern Gulf coast, east of the upper low center. Drier and cooler air will spread into all the Midsouth Tuesday night, following a cold frontal passage under northerly flow aloft. An upper level ridge over the desert southwest during the midweek periods will deamplify as it lifts to the MS River valley by Saturday. Daytime temps over the Midsouth will warm during the latter half of the week, prevailing as much as 5 degrees above normal this weekend, into the early part of next week. Rain chances will remain limited to diurnal storms on Monday, as higher dewpoints return, with strengthening low level onshore flow. PWB && .AVIATION... 12Z TAF Set Showers will continue to spread into the Mid-South this morning. However, conditions remain VFR thus far except at KJBR. Although, expect KJBR to also improve to VFR by 16Z. Overall, expect VFR conditions to continue today. Can't totally rule out conditions temporarily being lowered in a heavier SHRA or TSRA. After sunset, models are suggesting CIGS may lower to MVFR at KMEM and KTUP while fog may begin to develop at KMKL and KJBR after 06Z reducing VSBYS to IFR/MVFR. Light SW winds will become light and variable by 00Z. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 5, 3:10 AM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 310 AM CDT Mon Jun 5 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 310 AM CDT Mon Jun 5 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms are possible today, producing locally heavy rainfall and strong winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong thunderstorms are possible over north Mississippi through mid-afternoon Tuesday. Locally heavy rainfall and strong winds may occur. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:28 AM CDT | Flash Flood Warning | MEG | Lawrence | 3 hr |
| Jun 5, 11:52 AM CDT | Flash Flood Watch | MEG | Craighead, Greene, Lawrence, Mississippi, Poinsett | 5 hr |
| Jun 5, 12:33 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.